MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Model Number CRUOS106
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date 01/2021).
 
Event or Problem Description
It was reported during cto procedure in the right common femoral artery via posterior tibial artery in retrograde fashion access, ipsilateral approach, the guidewire allegedly got stuck in the recanalization catheter.It was further reported that the catheter and guidewire were removed as one single unit.Allegedly, the patient was scheduled to return to complete treatment of right cfa.
 
Event or Problem Description
It was reported during cto procedure in the right common femoral artery (cfa) via posterior tibial artery in retrograde fashion access, ipsilateral approach, the guidewire allegedly got stuck in the recanalization catheter.It was further reported that the catheter and guidewire were removed as one single unit and that the healthcare provider (hcp) decided to instead complete treatment of the left common femoral artery with diamondback atherectomy and a pta catheter through the same access site that day.A future procedure successfully completed treatment of the right cfa via left common femoral retrograde approach.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation, however, a photo of the device was provided for review.Based on the review of the photo, twisted guidewire lumen and guidewire-crosser incompatibility can be confirmed.It is possible that a twist in the crosser catheter while loading the guidewire or removing the device from the packaging hoop could have resulted in the reported failure to load the guidewire.However, the definitive root cause is unknown.It is unknown if procedural factors contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H10: d4 (expiry date 01/2021).H11: g1, h6(results, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: the previously submitted emdr reported a serious injury, this complaint has been changed to a malfunction.A photo was provided for review.The lot number for the device was provided.The device history records are currently under review.The investigation is currently underway.(expiry date 01/2021).
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
CTO RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8660154
Report Number2020394-2019-00732
Device Sequence Number2662596
Product Code PDU
UDI-Device Identifier10801741125611
UDI-Public(01)10801741125611
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRUOS106
Device Catalogue NumberCRUOS106
Device Lot NumberGFDN1388
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer08/01/2019
10/29/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date08/27/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight108